Florida, 2022Damaging Winds in Florida, June 24, 2022
June 24, 2022 · NWS TBW · 3 events in 1 county or zone
Afternoon thunderstorms produce wind damage in Levy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produce wind damage in Levy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 24, 1:43 PM EST, 1 minute earlier.
Area forecast discussion, Jun 24, 1:43 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Fri Jun 24 2022
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 241 PM EDT Fri Jun 24 2022
Just in the last hour or so we have seen a quick build up of
convection in north Florida associated with a cold front. This front
will continue to push south into central Florida tonight before
stalling. As the front pushes south it will drag the convection with
it bringing scattered showers and storms this afternoon and evening
across the area. SPC does have much of the area under a marginal
risk of severe weather with the main concern being high winds.
As we go throughout the weekend the main focus of storms will be
along the boundary across central Florida. We will see convection
starting in the early morning hours in the Gulf and along the
coastal area which will push inland after sunrise. After that we can
expected a more widespread chance of showers and storms inland in
the afternoon and evening hours.
Front looks to dissipate as we go into next week however we will
continue to stay very moist with scattered showers and storms
expected each afternoon and evening.
&&
.AVIATION...
(18Z TAFS)
Issued at 241 PM EDT Fri Jun 24 2022
VFR conditions expected outside of thunderstorms through the
period. Winds will mainly be out of a westerly directions but
should stay below 10 knots. VCTS expected at most terminals
between 21z-00z with VCSH expected along the coast in the early
morning.
&&
.MARINE...
Issued at 241 PM EDT Fri Jun 24 2022
A front boundary in north Florida will continue to push
south throughout the rest of the day and stall across central
Florida for the weekend. This will be our main focus for convection.
Highest shower chances for the Gulf will be the morning hours as
storms develop off shore and push inland after sunrise. Another
round of convection will develop in the afternoon and evening with
highs chances along the coast in the evening hours. Winds should
remain below 15 knots through the weekend outside of thunderstorm.
&&
.FIRE WEATHER...
Issued at 241 PM EDT Fri Jun 24 2022
A cold front stalling over the area will bring in an
increase of moisture across the area. This cold front will stick
around the area through the weekend which will bring no fire weather
concerns for the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 92 79 93 / 40 50 30 60
FMY 76 92 76 91 / 40 50 40 80
GIF 75 92 75 91 / 40 60 40 60
SRQ 77 90 75 90 / 40 40 30 70
BKV 72 92 72 92 / 40 60 30 50
SPG 79 90 79 90 / 40 40 30 60
&&
Sea Breeze Thunderstorm Regime For Friday: 4
Sea Breeze Thunderstorm Regime For Saturday: 8
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Excessive Heat Warning until 7 PM EDT this evening for Inland
Levy.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT....Rude
UPPER AIR/CLIMATE...RudeIn the hours before
Special weather statement, Jun 24, 1:24 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
224 PM EDT Fri Jun 24 2022
FLZ139-239-241915-
Coastal Levy FL-Inland Levy FL-
224 PM EDT Fri Jun 24 2022
...Strong thunderstorms will impact portions of central Levy County
through 315 PM EDT...
At 223 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Williston Highlands to 13 miles southeast of
Fowlers Bluff. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Williston Highlands, Williston Municipal Airport, Otter
Creek and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2930 8289 2942 8241 2922 8248 2922 8253
2919 8254 2909 8291 2911 8294 2906 8304
2905 8310 2907 8311
TIME...MOT...LOC 1823Z 030DEG 9KT 2934 8254 2926 8286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThunderstorm Wind, Levy
- When
- June 24, 1:44 PM EST
- Where
- Levy County, 2.41 mi E of Morriston
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.280, -82.410
EM reported multiple downed trees along Highway 328 east of Morriston.
Thunderstorm Wind, Levy
- When
- June 24, 1:45 PM EST
- Where
- Levy County, 0.92 mi NE of Morriston
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 29.290, -82.440
Trained spotter reported downed tree near Morriston.
Thunderstorm Wind, Levy
- When
- June 24, 1:46 PM EST
- Where
- Levy County, 2.27 mi NW of Williston Muni Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.370, -82.500
EM reported multiple downed trees along Highway 121 south of Williston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 24 to 25, 20222 deaths · 1 event
- Tornadoes and Hail in Minnesota, June 24, 2022EF2 · 42 events
- Damaging Winds and Heavy Rain in Florida, June 24, 2022$95,000 · 52 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, June 24, 2022$21,000 · 1.75 in hail · 21 events
- Flooding and Damaging Winds in Florida, June 24 to 29, 2022$8,000 · 55 kt wind · 18 events
- Hail and Damaging Winds in South Dakota, June 24, 20222.5 in hail · 18 events
- Flash Flood and Hail in Georgia, June 24, 2022$2,000 · 1.75 in hail · 16 events
- Damaging Winds in Minnesota, June 24 to 25, 202252 kt wind · 15 events
- Hail and Heavy Rain in Iowa, June 24 to 25, 20221.75 in hail · 12 events
- Hail and Damaging Winds in Nebraska, June 24, 20221.75 in hail · 11 events
- Excessive Heat in Florida, June 24, 20229 events
- Damaging Winds and Lightning Strike in Georgia, June 24, 2022$7,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026950, 1026952, 1026951.